Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 69, NWS Midland/Odessa, TX

July 15, 2025Glasscock County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 15, 2025, 10:05 PM CDT for Glasscock County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2025, 10:05 PM CDT (03:05 UTC)
Expired
Jul 16, 2025, 1:15 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Glasscock County, TX

The radar

The Midland/Odessa radar (KMAF), 66 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1950 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

614 
WGUS54 KMAF 160305
FFWMAF
TXC173-160615-
/O.NEW.KMAF.FF.W.0069.250716T0305Z-250716T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1005 PM CDT Tue Jul 15 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Central Glasscock County in western Texas...

* Until 115 AM CDT.

* At 1005 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain in northern Garden City. Flash flooding is already 
  occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Garden City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3183 10153 3190 10154 3192 10154 3192 10152
      3193 10145 3184 10137

FLASH FLOOD...RADAR INDICATED

$$

Lopez
1 follow-up statement
287 
WGUS74 KMAF 160442
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
1142 PM CDT Tue Jul 15 2025

TXC173-160615-
/O.CON.KMAF.FF.W.0069.000000T0000Z-250716T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Glasscock TX-
1142 PM CDT Tue Jul 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT WEDNESDAY 
FOR CENTRAL GLASSCOCK COUNTY...

At 1142 PM CDT, Doppler radar indicated thunderstorms producing 
heavy rain in Northern Garden City. Flash flooding is already 
occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Garden City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3183 10153 3190 10154 3192 10154 3192 10152
      3193 10145 3184 10137

FLASH FLOOD...RADAR INDICATED

$$

93

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 4:35 PM CDT, 5 hours 30 minutes earlier. Its key messages:

  • Updated at 434 PM CDT Tue Jul 15 2025
  • Precipitation chances gradually decrease this week and into next week. The highest rain chances will be in the Davis Mountains. Localized flash flooding remains possible but will be less likely than earlier this week and last week.
  • A warming trend commences this week and continues into next week.
Area forecast discussion, Jul 15, 4:35 PM CDT, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
435 PM CDT Tue Jul 15 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 434 PM CDT Tue Jul 15 2025

- Precipitation chances gradually decrease this week and into next
  week. The highest rain chances will be in the Davis Mountains.
  Localized flash flooding remains possible but will be less
  likely than earlier this week and last week.

- A warming trend commences this week and continues into next
  week.

&&

.SHORT TERM...
(This afternoon through Wednesday night)
Issued at 110 PM CDT Tue Jul 15 2025

A rather quiet forecast is in store for the area with rain
chances (10-20%) being mostly confined to the Davis Mountains and
Big Bend today. Highs this afternoon are expected to be about the
same as yesterday with temperatures in the upper 80s to low 90s
for most. Chances of showers and storms (20-50%) continue
Wednesday for the same areas. Afternoon highs Wednesday climb to
near normal (mid 90s for most and 80s at higher terrain) as high
pressure builds over Texas. Overnight lows are forecast to be in
the upper 60s to low 70s tonight and Wednesday night.

Greening

&&

.LONG TERM...
(Thursday through Monday)
Issued at 110 PM CDT Tue Jul 15 2025

A warming and drying trend persists through this week and
intensifies this weekend into early next week. Deterministic and
ensemble forecasts depict mid to upper ridging over the
southeastern US continuing to develop west, resulting in
increasing subsidence over eastern and central Permian Basin into
Stockton Plateau and Terrell County, development of surface lee
troughing farther west into central NM into westernmost TX, and
more southerly rather than southeasterly winds. This leads to
decreased probability of rain down to near zero for eastern and
central parts of the forecast area, more diurnally driven
shower/storm formation limited to western higher terrain, and less
humid weather as dew point temperatures decrease from the mid to
upper 60s F, upper 50s to lower 60s F western higher terrain to
mid 50s to lower 60s F, upper 40s F to mid 50s F western higher
terrain by the end of the week into early next week. As mid to
upper ridging intensifies, highs in mid to upper 90s, mid to upper
80s, and upper 90s to triple digits along the Rio Grande give way
to highs in upper 90s to triple digits, upper 80s to lower 90s
higher elevations, and up to 110F or greater in Big Bend by this
weekend. Similarly, lows upper 60s to mid 70s F, mid to upper 60s
F Marfa Plateau into Lower Trans Pecos and northern Lea County,
and mid to upper 70s F along Rio Grande lows only fall into mid to
upper 70s F, upper 60s to lower 70s F Marfa Plateau into Lower
Trans Pecos and northern Lea County by this weekend as a result of
warmer daytime temperatures.

Forecast rain probabilities are low to medium southwest of the
Pecos River Thursday, except for medium to high probabilities over
the Davis Mountains. Rain probabilities then decrease to low to
medium from SE NM plains into western higher terrain of W TX each
afternoon and evening through early next week. Shear remains below
30 knots with a high probability of staying below 20 knots, so
storm organization and longevity are expected to remain marginal,
and main risks with any stronger storms are forecast to be heavy
rain/flash flooding, gusty winds, and small hail. Forecast NBM
rainfall is only a few tenths of an inch, with mean ensembles
showing similar, lowest percentile ensembles showing only a few
hundredths of an inch southwest of Davis Mountains and Guadalupes,
and spreads similarly only a few tenths of an inch pointing to
even a decreasing risk of heavy convective rains. Therefore, the
main story through the long term will be a return to warm and dry
conditions not seen since the early to middle part of last month.

&&

.AVIATION...
(00Z TAFS)
Issued at 434 PM CDT Tue Jul 15 2025

VFR conditions will prevail next 24 hours in light return flow.
Forecast soundings develop a widespread cu field Wednesday,
w/bases ~ 4.5-9 kft AGL.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               71  94  72  95 /   0   0   0  10
Carlsbad                 71  97  73  95 /   0   0   0  20
Dryden                   73  96  74  96 /   0  10   0  10
Fort Stockton            72  98  74  96 /   0  20  10  30
Guadalupe Pass           68  90  69  87 /   0  10  10  30
Hobbs                    68  95  71  93 /   0   0   0  20
Marfa                    64  88  66  87 /  10  50  20  70
Midland Intl Airport     72  96  74  95 /   0   0   0  10
Odessa                   71  96  73  94 /   0   0   0  10
Wink                     71  98  74  96 /   0  10   0  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...55
LONG TERM....94
AVIATION...99

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 3:13 PM CDTSevere Thunderstorm WarningMAFPecos17 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.